MAUDE Adverse Event Report: SYNTHES MONUMENT 0.25MM SLOTTED SCREWDRIVER BLD HEX COUPLING; SCREWDRIVES

SYNTHES MONUMENT 0.25MM SLOTTED SCREWDRIVER BLD HEX COUPLING; SCREWDRIVES
Catalog Number 03.505.210
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient information not available for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that the: dhr review for part #03.505.210, synthes lot#7766705.Release to warehouse date: 19-nov-2014, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product that would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes on an event in (b)(6) as follows: it was reported that the tip of the screw driver was broken during the surgery on (b)(6) 2017.No further information was provided by the hospital.There is no information available about patient and surgical outcome, surgical prolongation or unknown if a fragment felt into the patients body.This complaint involves 1 part.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that during a mandible plate removal surgery the surgeon felt it was difficult to remove the matrix mandible 2.0 mm locking screw using the reported screwdriver.The screw did not break but was difficult to remove from the patient¿s mandible.The surgery was completed successfully with no delay and no adverse consequence to the patient.

Brand Name
0.25MM SLOTTED SCREWDRIVER BLD HEX COUPLING
Common Device Name
SCREWDRIVES
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key6440798
Report Number1719045-2017-10268
Device Sequence Number10904077
Product Code HXX
UDI-Device Identifier07611819333901
UDI-Public(01)07611819333901(10)77667
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.505.210
Device Lot Number7766705
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/07/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1